Pennsylvania, 2010Tornado and Hail in Pennsylvania, June 2, 2010
June 2, 2010 · NWS CLE · 7 events in 2 counties and zones
An area of low pressure passed to the north of Lake Erie during the afternoon and evening hours of June 2nd. A cold front trailing the low moved east across the area causing showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $186,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure passed to the north of Lake Erie during the afternoon and evening hours of June 2nd. A cold front trailing the low moved east across the area causing showers and thunderstorms to develop. A few of the stronger thunderstorms became severe. One of the thunderstorms also spawned a tornado in Crawford County. An EF0 tornado did minimal damage near Conneautville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 2, 12:40 PM EST, 1 hour earlier.
Area forecast discussion, Jun 2, 12:40 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
140 PM EDT WED JUN 2 2010
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE SOUTHERN GREAT LAKES TODAY
WITH A FRONTAL BOUNDARY LINGERING OVER OHIO INTO NORTHWEST PA INTO
THURSDAY. ADDITIONAL RIPPLES OF LOW PRESSURE WILL MOVE ALONG THIS
FRONT ON THURSDAY. HIGH PRESSURE WILL BRIEFLY SLIDE INTO THE
REGION ON FRIDAY NUDGING THE FRONT INTO THE SOUTHERN PORTION OF THE
STATE. THIS BOUNDARY WILL WOBBLE BACK TO THE NORTH FOR THE WEEKEND
AS THE NEXT WAVE OF LOW PRESSURE BRINGS UNSETTLED WEATHER FOR THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A MESOSCALE CONVECTIVE COMPLEX (MCC) WILL MOVE ACROSS INDIANA INTO
NORTHWEST OHIO THIS MORNING. A FEW THUNDERSTORMS COULD APPROACH
SEVERE LEVELS DURING THE MORNING AS AN OUTFLOW BOUNDARY FROM THIS
CONVECTION MOVES INTO THE REGION. THIS BOUNDARY WILL LIKELY BE A
FOCUS FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON INTO THE EVENING
AS STRONG MIDDLE LEVEL WINDS MOVE ACROSS THE SOUTHERN GREAT LAKES.
WILL ALSO HAVE TO MONITOR ANY MESOSCALE VORTEX THAT EMERGES FROM
THIS COMPLEX. THIS COULD ALSO BE A TRIGGER FOR CONVECTIVE INITIATION.
TRIED TO TIME THE CONVECTION INTO THE AREA THIS MORNING THEN EXPANDED
ACROSS THE REGION THROUGH THE AFTERNOON.
TEMPERATURES FOR TODAY ARE A DIFFICULT TASK WITH THE UNCERTAINTY
OF WHERE ANY OF THE MESOSCALE BOUNDARIES WILL BE BY AFTERNOON.
THIS COMBINED WITH ALL OF THE CONVECTIVE CLOUD DEBRIS THAT WILL
EXIST THROUGH THE DAY. AM COUNTING ON AT LEAST A SOME BREAKS FOR
THE AFTERNOON ACROSS MUCH OF THE AREA WHICH WILL ALLOW THE REGION
TO WARM INTO THE 80S. WARMEST TEMPERATURES WILL BE EAST OF A LINE
FROM ERIE TO MOUNT VERNON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THUNDERSTORMS SHOULD BE ONGOING THIS EVENING AS LOW PRESSURE MOVES
FROM LAKE ERIE INTO NY STATE. THIS WILL DRAPE A FRONT ACROSS THE
AREA AT SOME POINT DURING THE EVENING. THIS BOUNDARY WILL BECOME
THE FOCUS FOR CONVECTION. WILL HAVE TO MONITOR THE POTENTIAL FOR
FLOODING THIS EVENING INTO THE OVERNIGHT AS THUNDERSTORMS ATTEMPT
TO TRAIN ALONG THIS BOUNDARY. THERE IS ENOUGH UNCERTAINTY AS TO
WHERE THIS BOUNDARY WILL STALL TO KEEP US FROM ISSUING A FLOOD
WATCH AT THIS TIME. LATER SHIFTS WILL HAVE TO MONITOR THIS POTENTIAL
CLOSELY.
THE NEXT AREA OF LOW PRESSURE WILL MOVE ALONG THIS BOUNDARY ON
THURSDAY KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST UNTIL
OVERNIGHT THURSDAY. AT THIS POINT THERE IS ENOUGH UNCERTAINTY ON
WHERE THIS BOUNDARY WILL RESIDE TO ONLY GO WITH LIKELY POPS. IF
THE BOUNDARY STALLS OVER THE CENTRAL PORTION OF THE COUNTY WARNING
AREA (CWA) THEN POPS WILL NEED TO BE RAISED. THE POSSIBILITY
EXISTS THAT THE REGION WILL SEE THE MAIN ENERGY SLIDE BY TO THE
NORTH AND SOUTH WITH ONLY SCATTERED THUNDERSTORMS MATERIALIZING.
OTHERWISE EXPECT TO SEE HIGH PRESSURE BUILD IN AT LEAST BRIEFLY ON
FRIDAY WITH THE FRONT HANGING UP ACROSS SOUTHERN OHIO. THIS FRONT
WILL MOVE BACK NORTHWARD FOR THE WEEKEND AS THE NEXT WAVE OF LOW
PRESSURE BRINGS UNSETTLED WEATHER TO THE REGION.
TEMPERATURES THROUGH THE PERIOD WILL VARY BY THE THICKNESS OF THE
CLOUD COVER ACROSS THE REGION. HOWEVER THEY SHOULD RANGE FROM THE
MIDDLE 70S TO THE LOWER 80S FOR THURSDAY THROUGH SATURDAY.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
MODELS IN AGREEMENT ENOUGH BEGINNING SUNDAY WITH KEEPING AT LEAST A
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
HOWEVER...OVERALL TREND WILL BE LOW PRESSURE AND UPPER TROUGH
GRADUALLY DEPARTING THE AREA THROUGH SUNDAY NIGHT AND SURFACE HIGH
PRESSURE BUILDING IN FOR MONDAY. FASTER AND MORE ZONAL FLOW DURING
EARLY NEXT WEEK LEADS TO QUESTION THE MODEL/S HANDLING OF SPEED OF
SYSTEMS OVERALL. WHILE LATEST ECMWF CONTINUES TO KEEP HIGH PRESSURE
DOMINATING ACROSS THE AREA GFS SPREADING MOISTURE BACK INTO THE AREA
AHEAD OF NEXT LOW PRESSURE PULLING OUT OF THE SOUTHERN PLAINS IN
COMBINATION OF NORTHERN STREAM LOW PRESSURE APPROACHING FROM THE
UPPER MIDWEST. TO ACCOUNT FOR THIS FASTER FLOW INTRODUCED LOW POPS
AT THE END OF THE PERIOD.
TEMPERATURES GOING INTO EARLY NEXT WEEK WILL BE NEAR NORMAL. STAYED
CLOSE TO GUIDANCE TEMPS FOR THE MONDAY AND TUESDAY PERIOD.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
BKN LINE OF TSRA MOVING THROUGH NE OH WILL BEGIN TO INTENSIFY
THIS AFTERNOON...BUT SHOULD MOVE EAST OF THE AREA IN ABOUT 2 HOURS.
CURRENTLY LOW IN SE LOWER MI WITH TRAILING COLD FRONT EXTENDING
WSW INTO IA. EXPECT TSRA REDEVELOPMENT NW OF THE AREA AHEAD OF
FRONT THIS AFTERNOON/EVENING. HAVE DOUBTS AS TO EXACTLY WIDESPREAD
ACTIVITY WILL BE AS TSRA FROM THIS MORNING MAY HAVE HELPED
STABILIZE THE ATTM FOR NOW.
LOW IS FORECAST TO MOVE ACROSS LAKE ERIE THIS EVENING AND INTO NEW
ENGLAND OVERNIGHT. EXPECT WIDESPREAD MVFR CONDITIONS DEVELOPING
AT MOST SITES BETWEEN 06Z AND 12Z TONIGHT WITH SOME PATCHY IFR.
.OUTLOOK...NON VFR CONDITIONS THURSDAY. ANOTHER CHANCE OF NON VFR
FRIDAY NIGHT AND EARLY SATURDAY.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS TODAY OVER THE LAKE AHEAD OF COLD FRONT
EXPECTED TO PUSH THROUGH THE AREA TONIGHT. DEPENDING ON EVOLUTION OF
THUNDERSTORM COMPLEX TO THE WEST THIS MORNING...IT MAY HAVE AN
INFLUENCE ON WINDS LATER THIS MORNING OR EARLY AFTERNOON. OVERALL
WINDS WILL SHIFT TO THE WEST AND THEN BECOME NORTHERLY ON THURSDAY
WITH FRONT PUSHING SOUTH OF THE LAKE. HIGH PRESSURE BUILDING OVER
THE LAKE FRIDAY WILL ALLOW FOR MAINLY LIGHT AND VARIABLE WINDS.
ANOTHER APPROACHING LOW PRESSURE AND COLD FRONT WILL CAUSE WINDS TO
SHIFT BACK SOUTHERLY FRIDAY NIGHT AND SATURDAY MORNING. CONFIDENCE
LOWERS THROUGH THE WEEKEND AS POSITION OF FRONTAL BOUNDARY A BIT
UNCERTAIN. FOR NOW KEPT WINDS MORE SOUTHERLY WITH THE FRONT REMAIN
NEAR OR JUST NORTH OF THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...ABE
AVIATION...DJB
MARINE...ABE
Hazardous weather outlook, Jun 2, 12:49 PM EST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
149 PM EDT WED JUN 2 2010
LEZ142>148-162>168-OHZ003-006>013-017>021-027>031-036>038-047-031800-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-
MORROW-HOLMES-KNOX-
149 PM EDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
LEZ061-149-169-OHZ014-022-023-032-033-089-PAZ001>003-031800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND-
PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
149 PM EDT WED JUN 2 2010
...SEVERE THUNDERSTORM WATCH 245 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 2, 8:22 AM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
922 AM EDT WED JUN 2 2010
OHZ003-006>008-017-018-021415-
HANCOCK-LUCAS-OTTAWA-SANDUSKY-SENECA-WOOD-
922 AM EDT WED JUN 2 2010
...SPECIAL WEATHER STATEMENT FOR HANCOCK...LUCAS...OTTAWA...
SANDUSKY...SENECA AND WOOD COUNTIES UNTIL 1015 AM EDT...
AT 919 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF
SYLVANIA TO 5 MILES NORTHWEST OF ADA...MOVING EAST AT 45 MPH.
SMALL HAIL IS EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WHITEHOUSE...WESTON...WATERVILLE AND RAWSON BY 930 AM EDT.
VAN BUREN...SYLVANIA...NORTH BALTIMORE AND HOLLAND BY 935 AM EDT.
PERRYSBURG...FINDLAY AND BOWLING GREEN BY 940 AM EDT.
THE TOWNS OF GRAND RAPIDS...MOUNT CORY...MILTON CENTER...BERKEY...
BENTON RIDGE...HOYTVILLE...JENERA...TONTOGANY...HASKINS AND PORTAGE
ARE ALSO IN THE PATH OF THESE STORMS.
TK
Local storm report, Jun 2, 12:23 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
123 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL DANVILLE 40.45N 82.26W
06/02/2010 E0.75 INCH KNOX OH COUNTY OFFICIAL
0100 PM HAIL GLENMONT 40.52N 82.09W
06/02/2010 E0.75 INCH HOLMES OH COUNTY OFFICIAL
&&
KINGLocal storm report, Jun 2, 12:43 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
143 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 2 S GLENMONT 40.49N 82.09W
06/02/2010 E1.00 INCH HOLMES OH PUBLIC
&&
OUDEMANEvent by event
3 thunderstorm wind, 2 hail, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Tornado, Crawford
- When
- June 2, 1:40 PM EST to 1:42 PM EST
- Where
- Crawford County, 2.44 mi WNW of Conneautville to 1.99 mi SW of Springboro
- Rating
- EF0
- Path length
- 1.19 mi
- Path width
- 50 yd
- Property damage
- $125,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.767, -80.412
An EF0 tornado touched down in Crawford County just to the northwest of Conneautville. The initial touchdown was just to the west of North Townline Road about a half mile north of State Route 198. The tornado continued northeast on the ground for over a mile before lifting after crossing Fisher Road. The damage path was no more than a 50 yards in width and consisted of around 200 downed trees. A barn along the damage path also sustained minor damage.
Hail, Crawford
- When
- June 2, 1:50 PM EST
- Where
- Crawford County, 3 mi NW of Springboro
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.831, -80.411
Quarter sized hail covered the ground.
Thunderstorm Wind, Crawford
- When
- June 2, 1:59 PM EST
- Where
- Crawford County, Springboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 41.800, -80.370
Thunderstorm winds downed a few trees.
Hail, Crawford
- When
- June 2, 2:00 PM EST
- Where
- Crawford County, 5 mi W of Springboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.800, -80.467
Quarter sized hail covered the ground.
Thunderstorm Wind, Crawford
- When
- June 2, 2:00 PM EST
- Where
- Crawford County, 2.19 mi N of Shadeland to 1.49 mi SSE of Springboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.851, -80.373
A thunderstorm downburst downed dozens of trees along State Route 18 from the Erie County line to near Springboro. State Route 18 was blocked by downed trees at several locations.
Thunderstorm Wind, Crawford
- When
- June 2, 2:25 PM EST
- Where
- Crawford County, Spartansburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.830, -79.700
Thunderstorm winds downed a couple trees.
Funnel Cloud, Erie
- When
- June 2, 2:34 PM EST
- Where
- Erie County, Edinboro
- Reported by
- Public
- Coordinates
- 41.870, -80.130
A funnel cloud was observed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
- Hail and Damaging Wind in Missouri, June 2, 2010$38,000 · 3 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231280, 231287, 231288, 231293, 231296, 231297, 231335.